Texas, 2014Winter Weather in Texas, December 26, 2014
December 26, 2014 · NWS AMA · 3 events in 3 counties and zones
Light snow fell across portions of the Texas Panhandle with accumulations at or above one inch confined to the far northwest corner of the Panhandle. One inch of snow accumulated in Dalhart (Dallam and Hartley counties) and three quarters of an inch had accumulated in Stratford (Sherman County).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light snow fell across portions of the Texas Panhandle with accumulations at or above one inch confined to the far northwest corner of the Panhandle. One inch of snow accumulated in Dalhart (Dallam and Hartley counties) and three quarters of an inch had accumulated in Stratford (Sherman County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 26, 6:09 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 26, 6:09 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
609 AM CST FRI DEC 26 2014
.AVIATION...
FOR THE 12Z TAFS...AN UPPER LEVEL STORM SYSTEM WILL TRAVERSE THE SRN
HIGH PLAINS TODAY AND THIS EVENING...WITH GREATEST THREAT OF LIGHT
SNOW EXPECTED TO BE AT KGUY AND KDHT. MVFR TO IFR CIGS ANTICIPATED
THROUGH 12Z SATURDAY AT ALL TERMINAL SITES.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 352 AM CST FRI DEC 26 2014/
DISCUSSION...
COLD FRONT MAKING ITS WAY SOUTH ACROSS THE SOUTHERN HALF OF THE TEXAS
PANHANDLE EARLY THIS MORNING. FRONTAL PASSAGE EXPECTED BY 12Z TODAY
ACROSS ALL OF THE FORECAST AREA. CLOSED UPPER LOW TRACKING EAST
ACROSS THE FOUR CORNERS REGION APPROACHING THE PANHANDLES BY 18Z
TODAY. SNOW SHOULD BEGIN TO SPREAD NORTH AND EAST ACROSS THE FORECAST
AREA THIS MORNING...TAPERING OFF BY 00Z SATURDAY AS THE UPPER LOW
LIFT NORTHEAST INTO THE CENTRAL PLAINS STATES AND BEST UPPER LEVEL
SUPPORT SHIFTS NORTH OF THE FORECAST AREA THIS EVENING. ANY SNOWFALL
ACCUMULATIONS TODAY WILL ONLY BE AROUND AN INCH AND MAINLY ACROSS THE
WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. A WINTER WEATHER
ADVISORY FOR SNOW HAS BEEN ISSUED FOR THIS AREA UNTIL 00Z
SATURDAY...BUT MAY NEED TO BE EXTENDED UNTIL 06Z SATURDAY IF THE
UPPER SYSTEM SLOWS DOWN AND THE SNOW LINGERS PAST 00Z SATURDAY.
COLDER BUT DRY CONDITIONS EXPECTED SATURDAY AS THE MAIN UPPER TROUGH
TRACKS EAST ACROSS THE PANHANDLES AND SURFACE RIDGE BUILDS DOWN INTO
THE FORECAST AREA.
SURFACE RIDGE BUILDS OFF TO THE EAST SUNDAY AND DOWNSLOPING
SOUTHWESTERLY SURFACE FLOW AHEAD OF THE NEXT APPROACHING UPPER SYSTEM
AND COLD FRONT EARLY NEXT WEEK. NEAR SEASONABLE CONDITIONS AND DRY
SUNDAY AND THEN TURNING SHARPLY COLDER MONDAY AS THE COLD FRONT MOVES
THROUGH THE PANHANDLES LATE SUNDAY NIGHT AND MONDAY. ANOTHER IN A
SERIES OF SHORTWAVE TROUGHS TO TRACK SOUTHEAST ACROSS THE GREAT BASIN
REGION AND CENTRAL ROCKIES EARLY NEXT WEEK BRINGING ANOTHER CHANCE
FOR LIGHT SNOW BY MONDAY NIGHT AND TUESDAY. CLOSED UPPER LOW DIGGING
OVER THE SOUTHWESTERN STATES AND SOUTHERN CALIFORNIA POISED TO LIFT
NORTHEAST BY THE LATTER HALF OF NEXT WEEK. THIS SOUTHERN STREAM UPPER
LOW EXPECTED TO APPROACH THE PANHANDLES BY NEXT THURSDAY AND FRIDAY
BRINGING ANOTHER CHANCE FOR WINTRY PRECIPITATION NEXT THURSDAY NIGHT
AND FRIDAY AS A COLD FRONT PUSHES SOUTH AND EAST ACROSS THE FORECAST
AREA.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: DALLAM...HARTLEY.
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CIMARRON.
&&Hazardous weather outlook, Dec 26, 3:24 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 AM CST FRI DEC 26 2014
OKZ001>003-TXZ001>020-262100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
324 AM CST FRI DEC 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW CAN BE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
TODAY AND TONIGHT WITH ACCUMULATIONS OF AROUND INCH OVER THE WESTERN
OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. A WINTER WEATHER ADVISORY
FOR SNOW IS IN EFFECT TODAY UNTIL 6 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LIGHT SNOW WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME PLACES
IN FAR NORTHWESTERN SECTIONS OF THE COMBINED PANHANDLES COULD SEE UP
TO AN INCH OF ACCUMULATION.
LIGHT SNOW WILL BE POSSIBLE MONDAY NIGHT THROUGH TUESDAY ACROSS THE
PANHANDLES. VERY COLD AIR IS EXPECTED TO ARRIVE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ANY
SNOWFALL REPORTS WILL BE GREATLY APPRECIATED.
SCHNEIDER
Winter Weather, Hartley
- When
- December 26, 9:00 AM CST to 3:00 PM CST
- Where
- Hartley forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The Sheriff's Office reported that one inch of snow accumulated in Dalhart by 1:49 PM CST.
Winter Weather, Dallam
- When
- December 26, 9:00 AM CST to 3:00 PM CST
- Where
- Dallam forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
The Sheriff's Office reported that one inch of snow accumulated in Dalhart by 1:49 PM CST.
Winter Weather, Sherman
- When
- December 26, 9:00 AM CST to 3:00 PM CST
- Where
- Sherman forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
The Sheriff's Office reported that by 1:53 PM CST three quarters of an inch of snow had accumulated in Stratford.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Michigan, December 26 to 28, 20142 injured · $15,000 · 10 events
- High Wind and Strong Wind in Hawaii, December 26 to 31, 20141 injured · $10,000 · 90 kt wind · 7 events
- Winter Weather in South Dakota, December 26 to 27, 201411 events
- Winter Weather in Minnesota, December 26 to 27, 20147 events
- Winter Weather in Nebraska, December 26 to 27, 20146 events
- Winter Weather in Iowa, December 26 to 27, 20146 events
- Winter Weather in Texas, December 26 to 27, 20146 events
- Blizzard and High Wind in Alaska, December 26 to 28, 201461 kt wind · 4 events
- Drought in Texas, December 26 to 31, 20142 events
- Winter Weather in South Dakota, December 26, 20141 event
- Heavy Snow in New Mexico, December 26 to 27, 20141 event
- Heavy Snow in Texas, December 26 to 27, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550334, 550335, 550336.